The Annals of Probability

A martingale approach to homogenization of unbounded random flows

Albert Fannjiang and Tomasz Komorowski

Full-text: Open access

Abstract

We study the asymptotic behavior of Brownian motion in steady, unbounded incompressible random flows. We prove an invariance principle for almost all realizations of random flows. The key compactness result is obtained by Moser’s iterative scheme in PDE theory.

Article information

Source
Ann. Probab., Volume 25, Number 4 (1997), 1872-1894.

Dates
First available in Project Euclid: 7 June 2002

Permanent link to this document
https://projecteuclid.org/euclid.aop/1023481115

Digital Object Identifier
doi:10.1214/aop/1023481115

Mathematical Reviews number (MathSciNet)
MR1487440

Zentralblatt MATH identifier
0902.60028

Subjects
Primary: 60F17: Functional limit theorems; invariance principles 35B27: Homogenization; equations in media with periodic structure [See also 74Qxx, 76M50]
Secondary: 60G44: Martingales with continuous parameter

Keywords
Convection-diffusion invariance principle homogenization martingale

Citation

Fannjiang, Albert; Komorowski, Tomasz. A martingale approach to homogenization of unbounded random flows. Ann. Probab. 25 (1997), no. 4, 1872--1894. doi:10.1214/aop/1023481115. https://projecteuclid.org/euclid.aop/1023481115


Export citation

References

  • ADLER, R. J. 1981. Geometry of Random Fields. Wiley, New York.
  • AVELLANEDA, M. and MAJDA, A. J. 1991. An integral representation and bounds on the effective diffusivity in passive advection by laminar and turbulent flows. Comm. Math. Phys. 138 339 391.
  • BILLINGSLEY, P. 1968. Convergence of Probability Measures. Wiley, New York.
  • BOUCHAUD, J.-P. and GEORGES, A. 1990. Anomalous diffusion in disordered media: statistical mechanics, models and physical applications. Phys. Rep. 195 127 293.
  • BROWN, B. M. 1971. Martingale central limit theorems. Ann. Math. Statist. 42 59 66.
  • CHORIN, A. 1994. Vorticity and Turbulence. Springer, Berlin.
  • CHUNG, K. L. and ZHAO,1995. From Brownian Motion to Schrodinger's Equation. Springer, ¨ New York. Z.
  • DEDIK, P. E. and SUBIN, M. A. 1982. Random pseudodifferential operators and the stabilization of solutions of parabolic equations with random coefficients. Math. USSR Sb. 41 33 52.
  • DUNFORD, N. and SCHWARTZ, J. T. 1988. Linear Operators I. Wiley, New York.
  • FANNJIANG, C. A. 1997. Anomalous diffusion in random flows. In Mathematics of Multiscale Z Materials K. M. Golden, G. R. Grimmet, R. D. James, G. W. Milton and P. N. Sen,. eds.. Springer. To appear.
  • FANNJIANG, C. A. and PAPANICOLAOU, G. C. 1996. Diffusion in turbulence. Probab. Theory Related Fields 105 279 334.
  • GILBARG, D. and TRUDINGER, N. S. 1983. Elliptic Partial Differential Equations of Second Order, 2nd ed. Springer, New York.
  • HELLAND, I. S. 1982. Central limit theorems for martingales with discrete or continuous time. Scand. J. Statist. 9 79 94.
  • KARATZAS, I. and SHREVE, S. 1991. Brownian Motion and Stochastic Calculus. Springer, New York.
  • KOZLOV, S. M. 1985. The method of averaging and walks in inhomogeneous environments. Russian Math. Surveys 40 73 145.
  • MOSER, J. 1961. On Harnack's theorem for elliptic differential equations. Comm. Pure Appl. Math. 14 577 591.
  • OELSCHLAGER, K. 1988. Homogenization of a diffusion process in a divergence free random ¨ field. Ann. Probab. 16 1084 1126.
  • OSADA, H. 1982. Homogenization of diffusion processes with random stationary coefficients. Proceedings of Fourth Japan USSR Symposium on Probability Theory. Lecture Notes in Math. 1021 507 517. Springer, Berlin.
  • PAPANICOLAOU, G. C. and VARADHAN, S. R. S. 1982. Boundary value problems with rapidly oscillating random coefficients. Colloq. Math. Soc. Janos Bolyai 27 835 873. ´
  • PORT, S. C and STONE, C. J. 1976. Random measures and their application to motion in an imcompressible fluid. J. Appl. Probab. 13 499 506.
  • ROZANOV, YU. A. 1969. Stationary Random Processes. Holden-Day, San Francisco.
  • STONE, C. 1963. Weak convergence of stochastic processes defined on semiinfinite time intervals. Proc. Amer. Math. Soc. 14 694 696.
  • STROOK, D. and VARADHAN, S. R. S. 1979. Multidimensional Diffusion Processes. Springer, Berlin.
  • DAVIS, CALIFORNIA 95616-8633 EAST LANSING, MICHIGAN 48824 E-MAIL: fannjian@math.ucdavis.edu E-MAIL: komorow@math.msu.edu